Group photo
Author:
RENIESSPARKIN's Photo RENIESSPARKIN Posts: 9,153
5/16/16 11:02 A

My SparkPage
Send Private Message
Reply
I have diabetic gastroparesis and find that not only is my blood sugar affected by this slowing of the digestion of food, but can also be affected by the slowing down and backing up of digesting medications. I usually have trouble with balance (dizziness), pain and irritation of the stomach (epigastric(?), diarrhea w/abdominal cramping, extremely low blood sugar readings and slowed thinking. The meds turn toxic and play havoc with numerous systems. I've been accused of using "street drugs" at the ER until my Dr figured out the cause.

My pain is usually just below the rib cage midsection to and across the stomach.

I have to be very careful with any new meds, both the type AND the strength. Alert (and remind) your doctor AND your pharmacist to your condition.

Good luck,
Renie

Irene
Leader~I_Need_Sleep
Leader~Living_with_Neuropathy
Leader~Living_with_Gastroparesis
was-Leader~RLS/Wilks_Ekbom_Disease but everyone got "Restless" and left! :D


Good food, good sleep, good friends create a Spark for Life!

I've lost 45 lbs since the pix below with daughter & g'sons was taken.

Let's all have fun and encourage others while getting healthy!!


 current weight: 180.4 
224
206.75
189.5
172.25
155
1STATEOFDENIAL's Photo 1STATEOFDENIAL Posts: 4,529
9/29/12 7:35 P

Send Private Message
Reply
Where is the ache? It is possible, but not directly. The symptoms of gastroparesis would be what causes it. Having food remaining in your digestive system for too long could cause an ache as your body is basically being annoyed by it sitting there. If it is there for much too long (5-7 days versus the normal 1-2) could be causing food to rot inside the body which would release chemicals that could poision parts of the body (pretty rare). Also if you're missing some vitamins and minerals due to our restrictive diet that could cause aches, as could any number of medications that could be used to treat GP or the symptoms of GP. Also depending on what caused your GP would make a big difference as to what symptoms you'll encounter.

Basically, it is possible, but there's no way for us to know if the ache is caused by your GP or not. I suggest checking in with your doctor. Bring along a list of where you feel the aches, what it feels like (dull, burning, stabbing, etc), when it started, if it is getting better or worse, and what you have done/eaten new or different in the past week or two. This will give your doctor a good history so they can try to pinpoint the cause.

In the meantime, there may be ways to ease the ache. Take a warm bath or shower, make sure you're taking a multivitamin (something that's recommended to everyone who has GP), do gentle exercise with stretching, make sure to drink plenty of water, get plenty of sleep, and if your doctor has approved it you could try a OTC pain reliever (do not take without doctor's approval as it could interact with other medicactions you're on).

As for the nausea and vomiting, be sure to check in with your doctor about the frequency including what causes it (foods, movements, what do you do right before it happens, etc). There are medications that sometimes help lessen these and your doctor can determine if they're right for you or not.

Lastly, any time you have changes in your symptoms make sure you check in with your doctor right away. GP is often not a stable condition, as the severity can change weekly, daily, even hourly. If your symptoms change it could mean your treatment needs to be adjusted.

~ Sheri ~

My blog about Ehlers Danlos Syndrome: www.sparkpeople.com/mypage_public_jo
urnal_individual.asp?blog_id=5444844


Every Day is a Chance to Do a Little Better! Forgive Yesterday, Hope For Tomorrow, Do Better Today!
teams.sparkpeople.com/doalittlebette
r

My sparkfriends are my greatest support and I'm grateful for it.
SIERRA551 Posts: 16
9/29/12 7:15 P

My SparkPage
Send Private Message
Reply
I have had Gastroparesis for quit awhile. Sometimes I have nausea just out of the blue. Sometimes I have nausea and vomiting. Today I woke up very nauseated and felt so ache. No fever. I can not tell you how ache I am. Does anyone know does gastroparesis cause acheiness?

Page: 1 of (1)  

Report Innappropriate Post

Other Living with Gastroparesis General Team Discussion Forum Posts

Topics:
Last Post:



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x26236x50164842

Review our Community Guidelines